Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 20, 2006, 5:04 AM CDT for 14 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 20, 2006, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 5:04 AM CDT (10:04 UTC)
- In effect from
- Jun 20, 2006, 1:00 PM CDT
- Expired
- Jun 20, 2006, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 71 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4493 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 201004 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 504 AM CDT TUE JUN 20 2006 ...INCREASED FIRE DANGER ACROSS THE OKLAHOMA AND CENTRAL TO WESTERN TEXAS PANHANDLES... .A SURFACE LOW PRESSURE TROUGH CENTERED IN SOUTHEASTERN COLORADO WILL CAUSE WINDS TO INCREASE OUT OF THE SOUTH TO SOUTHWEST TODAY. ALSO...DRIER AIR WILL MOVE INTO THE PANHANDLES FROM THE WEST AND COMBINE WITH ABOVE NORMAL TEMPERATURES TO PRODUCE LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EARLY EVENING. THIS WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER CONDITIONS. OKZ001>003-TXZ001>004-006>009-011>013-016>018-202100- /O.NEW.KAMA.FW.W.0033.060620T1800Z-060621T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- 504 AM CDT TUE JUN 20 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME EASTERN AND SOUTHEASTERN TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS TODAY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ JJB/CK
1 follow-up statement
000 WWUS84 KAMA 202032 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 332 PM CDT TUE JUN 20 2006 ...INCREASED FIRE DANGER ACROSS THE OKLAHOMA AND CENTRAL TO WESTERN TEXAS PANHANDLES... .A SURFACE LOW PRESSURE TROUGH CENTERED IN SOUTHEASTERN COLORADO WILL CONTINUE TO CAUSE SOUTH TO SOUTHWEST 15 TO 25 MPH WITH HIGHER GUSTS THIS EVENING. ALSO...DRIER AIR OVER THE PANHANDLES FROM THE WEST AND COMBINE WITH ABOVE NORMAL TEMPERATURES TO PRODUCE LOW RELATIVE HUMIDITIES THROUGH THIS EVENING. THIS WILL RESULT IN VERY HIGH TO EXTREME FIRE DANGER CONDITIONS. OKZ001>003-TXZ001>004-006>009-011>013-016>018-210200- /O.CON.KAMA.FW.W.0033.000000T0000Z-060621T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY- MOORE-HUTCHINSON-ROBERTS-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL- ARMSTRONG- 332 PM CDT TUE JUN 20 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT FOR ALL OF THE OKLAHOMA PANHANDLE AND ALL BUT THE EXTREME EASTERN AND SOUTHEASTERN TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS TODAY. THE COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHNEIDER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 20, 4:21 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 20, 4:21 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
421 AM CDT TUE JUN 20 2006
.DISCUSSION...
DECIDED TO ISSUE A RED FLAG WARNING FOR ALL BUT THE EXTREME EASTERN
AND SOUTHEASTER TEXAS COUNTIES IN THE PANHANDLES. THINKING RH WILL
ONCE AGAIN DIP BELOW 15 PERCENT AS WARM TEMPS AND DECREASING DEW
POINTS THROUGH THE DAY SHOULD MAKE FOR A DRY SURFACE ENVIRONMENT.
WINDS WILL ALSO BE AN ISSUE WITH THE SURFACE GRADIENT TIGHT OVER THE
PANHANDLES. OTHERWISE...UPPER RIDGE OVER THE CENTRAL US WILL BEGIN
TO FLATTEN OUT TODAY PROVIDING NEARLY ZONAL FLOW FOR MOST OF THE
US...INCLUDING THE PANHANDLES. THE WESTERLY WINDS SHOULD ALLOW STORMS
THAT BUILD OVER THE ROCKIES TO FEED INTO OUR CWA WHERE UNSTABLE
AIR...STEEP LAPSE RATES...AND DECENT WIND SHEAR WILL PROVIDE
CONTINUED SUPPORT FOR CONVECTION. APPEARS STORMS MAY NOT GET GOING
UNTIL WEDNESDAY BUT THINKING THE BEST SHOT FOR PRECIP WILL REMAIN
ACROSS THE NORTHERN CWA TODAY WHERE AXIS OF SURFACE TROUGH/DRYLINE
WILL LINGER TO PROVIDE A FOCUS FOR CONVECTION. WEDNESDAY THE SURFACE
LOW PUSHES FURTHER SOUTH AS A WEAK FRONTAL BOUNDARY MOVES TOWARD THE
AREA...SO LIKEWISE SPREAD PRECIP CHANCES SOUTH INTO THE CENTRAL TEXAS
PANHANDLE. 06Z NAM ALSO SUGGESTS A SHORT WAVE EMBEDDED IN THE
WESTERLY FLOW WILL TRICKLE ACROSS THE NORTHERN CWA SO THERE DOES
APPEAR TO BE MODEL CONSENSUS FOR PRECIP...MAY NEED TO UP POPS EVEN
MORE IF MODELS CONTINUE THIS TREND. UPPER HIGH BEGINS TO REDEVELOP
ACROSS THE SW US LATE WEDNESDAY INTO THURSDAY PROVIDING NW FLOW ALOFT
FOR THE PANHANDLES BY THURSDAY NIGHT. GFS IS PUSHING A LARGE VORT MAX
WITH AN ASSOCIATED LARGE PRECIP BULLSEYE ACROSS THE PANHANDLES
THURSDAY NIGHT INTO FRIDAY. WAS NOT CONFIDENT IN THIS SCENARIO UNTIL
06Z NAM INDICATED A VERY SIMILAR...ALBEIT A MUCH LESS
INTENSE...PATTERN IN THE WORKS. DID UP POPS TO CHANCE CATEGORY ACROSS
THE NE CWA WHERE SHORT WAVE APPEARS TO MOVE ACROSS. BASED ON LOWERING
HEIGHTS AND THE POTENTIAL FOR EARLY AFTERNOON STORMS...KEPT TEMPS
NEAR TO BELOW 90 FOR MOST OF THE CWA. UPSLOPE SURFACE FLOW WILL ALSO
AID IN THE COOLING PROCESS. THE GFS ACTUALLY LINGERS THE PRECIP FROM
FRIDAY MORNING THROUGH SATURDAY MORNING AS A SECOND WEAKER SHORT WAVE
MOVES ACROSS THE AREA. WAS NOT TOTALLY CONFIDENT THIS SCENARIO WOULD
PLAY OUT. THINKING THERE WILL BE SOME RECOVERY TIME BETWEEN THE
CONVECTION...BUT LEFT THE 20 POPS IN THE GRIDS UNDER-CUTTING GUIDANCE
BY 10 TO 20 POINTS POINTS.
WITH THE NW FLOW REGIME IN PLACE...AND PREDOMINANTLY S TO SE WINDS
THROUGH DAY 7...THINKING AFTERNOON CONVECTION WILL BE FAIRLY COMMON
SO STUCK 20 POPS IN FOR DAYS 5 AND 6 WITH LOWER POPS FOR DAY 7.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 100 66 93 66 / 10 10 10 10
BEAVER OK 104 67 95 67 / 20 20 30 30
BOISE CITY OK 99 66 91 63 / 20 20 30 30
BORGER TX 100 70 95 70 / 10 10 20 20
BOYS RANCH TX 102 68 96 69 / 10 10 20 20
CANYON TX 101 67 94 65 / 10 10 10 10
CLARENDON TX 100 67 95 67 / 10 10 10 10
DALHART TX 99 64 92 64 / 10 10 30 30
GUYMON OK 102 68 95 66 / 20 20 30 30
HEREFORD TX 101 66 92 65 / 10 10 10 10
LIPSCOMB TX 98 68 94 66 / 10 10 20 20
PAMPA TX 97 66 92 67 / 10 10 20 20
SHAMROCK TX 99 68 94 68 / 0 10 10 10
WELLINGTON TX 100 69 96 70 / 0 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...AND SHERMAN.
&&
03/14Hazardous weather outlook, Jun 19, 10:00 PM CDT, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1000 PM CDT MON JUN 19 2006 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1000 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BECAUSE OF THE BREEZY CONDITIONS...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITIES WITH WARM TEMPERATURES AND BREEZY CONDITIONS ON TUESDAY WILL AGGRAVATE THE FIRE DANGER ACROSS THE PANHANDLES. ALSO...THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...WEDNESDAY NIGHT AND AGAIN ON THURSDAY NIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AREA-WIDE SATURDAY NIGHT. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.